New Hampshire, 2010Flood in New Hampshire, December 2, 2010
December 2, 2010 · NWS GYX · 1 event in 1 county or zone
5 inches of precipitation which caused minor flooding on the Saco River.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front produced 1.5 to 2.5 inches of precipitation which caused minor flooding on the Saco River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Dec 2, 2:33 AM EST, 48 minutes earlier.
Area forecast discussion, Dec 2, 2:33 AM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
233 AM EST THU DEC 2 2010
.SYNOPSIS...
AS A COLD FRONT CONTINUES TO MOVE OFFSHORE...A WEAK RIDGE OF HIGH PRESSURE
WILL BUILD ACROSS THE REGION TODAY. AN AREA OF LOW PRESSURE LOCATED
SOUTH OF NOVA SCOTIA ON FRIDAY WILL THEN ROTATE BACK ACROSS THE
REGION OVER THE WEEKEND. A SECOND AREA OF LOW PRESSURE WILL THEN
BEGIN TO INTENSIFY AS IT ROTATES BACK INTO NORTHERN NEW ENGLAND EARLY
NEXT WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
BACK EDGE OF PRECIPITATION CURRENTLY OVER WESTERNMOST MAINE AND THIS
EDGE WILL CONTINUE TO TRANSLATE EASTWARD THROUGH SUNRISE. LOOKS LIKE
A CONTINUED CHANCE OF SHOWERS OVER NORTHERN/MOUNTAIN SECTIONS.
ELSEWHERE...SKIES SHOULD CLEAR COURTESY OF DOWNSLOPING. TEMPERATURES
SHOULD RANGE FROM THE MID 30S TO MID 40S.
&&
.SHORT TERM /TONIGHT/...
MOISTURE FIELD INCREASES SLIGHTLY OVERNIGHT SO EXPECT TO SEE AN INCREASE
OF HIGH...PERHAPS SOME MID LEVEL CLOUDS OVERNIGHT. EVEN WITH SOME CLOUD
COVER TEMPERATURES WILL BE NOTICEABLY COOLER WITH HIGHS RANGING FROM
THE LOWER 20S OVER NORTHERN/MOUNTAIN SECTIONS TO THE LOWER 30S OVER
SOUTHERN/COASTAL SECTIONS.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS HUDSONS BAY UPPER LEVEL LOW RETREATS NORTHWARD THROUGH
CANADA...ANOTHER DRIVES SOUTHEASTWARD FRIDAY AND FRIDAY
NIGHT...BEFORE CLOSING OFF NEAR CAPE COD SATURDAY MORNING. MODELS
DIVERGE AS TO THE LOCATION OF THE SURFACE FEATURE APPROACHING THE
COASTLINE FROM THE OPEN ATLANTIC WATERS. FOR NOW...WILL FOLLOW GFS
SOLUTION CLOSELY WHICH BRINGS THE LOW TO THE DOWNEAST COAST OF
MAINE SATURDAY. THIS IS A COMPROMISE BETWEEN THE NAM SOLUTION
WHICH IS FURTHER NORTH THAN THIS POSITION...AND THE EURO WHICH IS
THE MOST AGGRESSIVE AND FURTHEST SOUTH. THIS WOULD YIELD CHC POPS
OVER SOUTHERN ZONES...WITH LIKELY POPS UP IN THE NORTH. THE ATMOS
WILL REMAIN COLD ENOUGH FOR SNOW ACROSS THE HIGH TERRAIN AND OVER
WESTERN PORTIONS OF THE FORECAST AREA. HOWEVER...FURTHER SOUTH AND
EAST...EXPECT SOME MIXED PRECIPITATION. THIS WILL BE ESPECIALLY
TRUE OVER AND NEAR THE PENOBSCOT RIVER VALLEY AS WARM AIR WRAPS
BACK INTO THE REGION WITH THE RETROGRADING LOW.
ANOTHER...DEEPER SYSTEM WILL APPROACH DOWNEAST MAINE SUNDAY NIGHT
INTO MONDAY. ONCE AGAIN...IT APPEARS THE HIGHEST POPS WILL BE OVER
THE NORTH AND MOUNTAINS...WITH DOWNSLOPING OVER SOUTHEASTERN NEW
HAMPSHIRE AND SOUTHWEST MAINE LIMITING THE PCPN. AGAIN...ANY
FURTHER SHIFT IN THE PLACEMENT OF THE SFC LOW WOULD CHANGE THIS
FORECAST SIGNIFICANTLY.
FOR THE REST OF NEXT WEEK...MODELS SUGGEST IT WILL BE CHILLY AND
BREEZY. LOOK FOR MAINLY UPSLOPE SCATTERED SNOW SHOWERS OVER THE
HIGH TERRAIN.
&&
.AVIATION /07Z THURSDAY THROUGH MONDAY/...
SHORT TERM...
VFR THROUGH TONIGHT EXCEPT FOR ANY LOCAL MVFR IN ANY SHOWER ACTIVITY
OVER NORTHERN/MOUNTAIN SECTIONS TODAY.
LONG TERM...
MAINLY VFR. HOWEVER...THE LOWEST CIGS WILL BE LATER FRIDAY INTO
SATURDAY AND AGAIN SUNDAY NIGHT INTO MONDAY.
&&
.MARINE...
SHORT TERM...
GALE CONDITIONS EARLY THIS MORNING...LOWERING BACK TO SCA CONDITIONS
AFTER SUNRISE FROM SOUTH TO NORTH THIS MORNING...THEN LOWERING TO
BELOW SCA CONDITIONS THIS AFTERNOON THROUGH TONIGHT.
LONG TERM...
GUSTY WINDS ARE EXPECTED FROM THE NW FRIDAY NIGHT INTO SATURDAY.
GALES MAY BE POSSIBLE OVER THE EASTERN WATERS SUNDAY NIGHT INTO
MONDAY WITH THE PASSAGE OF A STORM TO OUR EAST.
&&
.HYDROLOGY...
AROUND 2 INCHES OF RAIN FELL IN SOME AREAS...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE OVER THE UPSLOPE HIGHER TERRAIN IN NORTH-CENTRAL
NEW HAMPSHIRE. THE PEMY WILL CREST NEAR OR JUST BELOW FLOOD STAGE
AT WOODSTOCK OVER THE NEXT FEW HOURS...WITH THE SACO AT CONWAY
REACHING FS BY EARLY TO MID MORNING.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...GALE WARNING UNTIL 7 AM EST THIS MORNING FOR ANZ150>154.
&&
Hazardous weather outlook, Dec 2, 1:45 AM EST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
145 AM EST THU DEC 2 2010
MEZ007>009-012>014-018>028-NHZ001>010-013-014-030645-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
145 AM EST THU DEC 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ150>154-030645-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
145 AM EST THU DEC 2 2010
...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 1, 10:24 PM EST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1024 PM EST WED DEC 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM NON-TSTM WND DMG HANOVER 43.70N 72.28W
12/01/2010 GRAFTON NH TRAINED SPOTTER
TREES DOWN ON CARRIAGE LANE.
0345 PM NON-TSTM WND DMG LANDAFF CENTER 44.17N 71.89W
12/01/2010 GRAFTON NH TRAINED SPOTTER
MULTIPLE TREES AND WIRES DOWN ON RABBIT PATH ROAD. PEARL
LAKE ROAD ALSO CLOSED DUE TO DOWNED TREES AND WIRES.
&&Flood, Carroll
- When
- December 2, 3:21 AM EST to 11:31 AM EST
- Where
- Carroll County, 0.23 mi NNE of Conway to 0.38 mi NE of Conway
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 43.983, -71.118
Heavy rain caused minor flooding on the Saco River at Conway (flood stage 9.0 ft) which crested at 9.9 ft.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Pennsylvania, December 2, 20104 injured · 2 events
- High Surf in Hawaii, December 2 to 4, 201010 events
- Blizzard and Heavy Snow in Alaska, December 2 to 4, 201072 kt wind · 8 events
- Heavy Snow in Idaho, December 2 to 3, 20103 events
- Heavy Snow in Idaho, December 2, 20101 event
- Heavy Snow in Idaho, December 2, 20101 event
- High Wind in Wyoming, December 2, 201060 kt wind · 1 event
- Winter Storm in Wyoming, December 2 to 3, 20101 event
- Winter Storm in Montana, December 2 to 3, 20101 event
- Blizzard in Alaska, December 2 to 3, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 275387.